Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2014  |  Volume : 5  |  Issue : 4  |  Page : 258--260

Risperidone-induced mania: An emergent complication of treatment


Anjana Rao Kavoor1, Sayantanava Mitra1, Supriya Kumar Mondal2, Basudeb Das1 
1 Department of Psychiatry, Central Institute of Psychiatry, Ranchi, Jharkhand, India
2 Murshidabad Medical College and Hospital, Berhampore, West Bengal, India

Correspondence Address:
Anjana Rao Kavoor
Erna Hoch Centre for Child and Adolescent Psychiatry, Department of Psychiatry, Central Institute of Psychiatry, Ranchi, Jharkhand
India

The occurrence of manic/hypomanic switch in patients being treated with risperidone has been reported by various authors, and they have described a variety of strategies for their management. In this report, we describe two cases of induction of elevated mood symptoms in patients treated with risperidone. We propose that the emergence of these symptoms may be a complication of treatment with this drug in susceptible individuals, of which the clinicians should be aware, mainly in those diagnosed with schizophrenia and bipolar disorder. We then discuss a few findings that might be useful in the management of such cases. We thereby also propose a mechanism for such an induction.


How to cite this article:
Kavoor AR, Mitra S, Mondal SK, Das B. Risperidone-induced mania: An emergent complication of treatment .J Pharmacol Pharmacother 2014;5:258-260


How to cite this URL:
Kavoor AR, Mitra S, Mondal SK, Das B. Risperidone-induced mania: An emergent complication of treatment . J Pharmacol Pharmacother [serial online] 2014 [cited 2020 Aug 13 ];5:258-260
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2014;volume=5;issue=4;spage=258;epage=260;aulast=Kavoor;type=0